MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PTFE MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PTFE MESH; SURGICAL MESH
Catalog Number 0117840
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Incontinence (1928); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on a review of medical records, it is unknown at this time to what extent the device may have caused or contributed to the reported event.A manufacturing review was performed which found no anomalies during the manufacturing process of the device.While the medical records indicate the patient experienced yeast infection approximately one year post implant of the eptfe mesh, the medical records do not indicate the infection to be related to the davol mesh implanted.In regards to infection however, the warning section of the instructions-for-use states "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ of note medical records that were provided did not make a direct allegation against the bard/davol mesh device.With the current information available, no definitive conclusion can be made as to the extent that the device may have caused or contributed to any post op complications.If additional event and/or evaluation information is obtained, a follow up mdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned to manufacturer.
 
Event or Problem Description
The following is based on a review of medical records provided to davol by the patient's attorney: on (b)(6) 2006 - the patient was diagnosed with a post hysterectomy vaginal vault prolapse with mixed urinary incontinence.The patient underwent an abdominal sacrocolpopexy, combined anterior and posterior repair using a davol ptfe mesh, implant of a non-davol suburethral mesh sling and cystoscopic suprapubic catheter placement.On (b)(6) 2007 and (b)(6) 2008 - the patient had an md office visits with complaints of an increase of vaginal discharge and urinary incontinence.The patient was prescribed an oral antifungal medication for a vaginal yeast infection and referred to consult with another urologist regarding reported incontinence.On (b)(6) 2008 - the patient was described with voiding dysfunction, urinary incontinence and urethral cyst.The patient underwent a cystourethroscopy, urethral cyst resection, cauterization of a bleeding base, suburethral and periurethral exploration and excision of scar tissue.On (b)(6) 2011 - the patient had an md office exam with complaints of pain at her left side, "ovary pain." on (b)(6) 2012 - the patient had an md office exam with complaints of left ovary being enlarged with occasional pain and aches in that area and has had issues in the past.Patient also complained of a "vaginal mass" and cannot have intercourse because it is "too painful." on (b)(6) 2012 - patient had an md office exam and was referred to have a colonoscopy performed as the pelvic sonogram was negative for any identifiable cause of her pain.
 
Additional Manufacturer Narrative
Addendum to the initial report.This supplemental report is being sent to provide the correct implant date and update the outcomes attributed to adv ev section.With the current information, no definitive conclusion can be made.If additional event and/or evaluation information, a follow up emdr will be submitted.

Brand Name
PTFE MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6438777
Report Number1213643-2017-00198
Device Sequence Number10897913
Product Code FTL
UDI-Device Identifier00801741031083
UDI-Public(01)00801741031083(17)110928(10)43IQD442
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2011
Device Catalogue Number0117840
Device Lot Number43IQD442
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date03/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight60